Alert archive / Oklahoma / Special Weather Statements in 2022
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2022, 5:13 PM CDT for Kay County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 9, 2022, 5:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
535
WWUS84 KTSA 092213
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Tue Aug 9 2022
OKZ054-092230-
Osage OK-
513 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of western Osage County
through 530 PM CDT...
At 512 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Ponca City, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
This storm will remain over mainly rural areas of western Osage
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 9703 3668 9694 3670 9693 3658 9685
3657 9689 3660 9692 3658 9698 3659 9703
3663 9705 3664 9705 3668 9707
TIME...MOT...LOC 2212Z 327DEG 5KT 3663 9701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:39 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 9, 1:39 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 139 PM CDT Tue Aug 9 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon ) Issued at 111 PM CDT Tue Aug 9 2022 Scattered showers with a few embedded thunderstorms continue this afternoon in association with several weak MCVs that were generated earlier in the day during the stronger convection. Although spotty, some beneficial rainfall has occurred across southeast Oklahoma, currently in extreme (D3) drought. Still the potential for lingering scattered storms this afternoon, including northeast Oklahoma where atmosphere has destabilized with the thinner cloud cover. && .LONG TERM... (Tonight through Tuesday) Issued at 111 PM CDT Tue Aug 9 2022 Modest low level jet will develop tonight with scattered storms possible into Wednesday morning. Main precip area on Wednesday will begin to focus further south as drier air begins to filter into the region from the northeast. Upper high currently over the Four Corners Region will begin to shift east closer to the area with warm/humid conditions likely through the weekend. High temperatures will again approach triple digits early next week with excessive heat becoming more of a concern. Overall rain chances through the extended periods will likely remain low, however isolated storms possible Friday afternoon across far southeast Oklahoma and across northwest Arkansas by Tuesday of next week. && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Tue Aug 9 2022 RA/isolated TSRA continue across far ERN OK and NW AR early this afternoon, so will keep varying mentions of RA/TSRA for the first few hours of the period across the SE OK/AR sites. VFR elements largely to prevail for the remainder of the period though additional scattered development overnight may impact the SE OK and AR sites after 06z with MVFR vsbys. Will include a few hours of PROB30 groups at those sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 69 93 / 20 10 0 0 FSM 74 92 74 94 / 50 40 10 20 MLC 72 93 71 93 / 30 20 10 10 BVO 70 93 65 94 / 10 0 0 0 FYV 69 89 65 90 / 40 30 10 10 BYV 70 87 66 90 / 40 30 10 10 MKO 71 89 70 91 / 30 20 0 10 MIO 70 91 64 93 / 20 10 0 0 F10 71 92 69 93 / 30 10 0 10 HHW 72 92 71 92 / 40 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Aug 9, 4:55 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Tue Aug 9 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Tue Aug 9 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will continue into the evening in association with a weak frontal boundary over the region. Stronger cells will be capable of marginally severe downburst winds and brief heavy rainfall. Some parts of eastern Oklahoma, mainly west of highway 75 that see more sunshine this afternoon could see localized heat indices between 100 and 105 degrees into the early evening. Scattered thunderstorms may redevelop again late this evening or after midnight. Severe weather is not expected, though locally heavy rainfall will be possible with the stronger cells. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Scattered thunderstorms will remain possible on Wednesday, mainly across southeastern Oklahoma and western Arkansas as the frontal boundary slowly sags south. Upper ridging builds back in by Thursday and through the weekend, bringing a return to hot and dry weather. Temperatures will once again return to above normal with heat headlines possible by late in the weekend and early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 9, 4:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT Tue Aug 9 2022
OKZ054-092215-
Osage OK-
441 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of west central Osage
County through 515 PM CDT...
At 441 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Ponca City, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Southwestern Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 9703 3669 9702 3668 9694 3673 9691
3675 9689 3675 9687 3674 9683 3661 9678
3660 9704 3661 9705 3664 9705 3666 9706
3668 9706
TIME...MOT...LOC 2141Z 278DEG 12KT 3672 9697
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Tue Aug 9 2022
OKZ054-092230-
Osage OK-
513 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of western Osage County
through 530 PM CDT...
At 512 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Ponca City, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
This storm will remain over mainly rural areas of western Osage
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 9703 3668 9694 3670 9693 3658 9685
3657 9689 3660 9692 3658 9698 3659 9703
3663 9705 3664 9705 3668 9707
TIME...MOT...LOC 2212Z 327DEG 5KT 3663 9701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Aug 8, 7:44 PM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Aug 8, 7:50 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Aug 8, 8:12 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Aug 9, 1:18 AM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
| Aug 9, 1:29 AM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| Aug 9, 1:55 AM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Aug 9, 3:19 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Aug 9, 5:00 AM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Aug 9, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 27 min |
| Aug 9, 8:11 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Kay | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.